Boolean Algebras of Regular Languages

  • Victor Selivanov
  • Anton Konovalov
Part of the Lecture Notes in Computer Science book series (LNCS, volume 6795)


We characterize up to isomorphism the Boolean algebras of regular languages and of regular aperiodic languages, and show decidability of classes of regular languages related to these characterizations.


Boolean algebra Frechét ideal regular language aperiodic language 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [CK97]
    Choffrut, C., Karhumäki, J.: Combinatorics of Words. In: Handbook of Formal Languages. Springer, Berlin (1997)Google Scholar
  2. [Er79]
    Ershov, Y.L.: Relatively complemented distributive lattices. Algebra and Logic 18(6), 680–722 (1979) (Russian, there is an English translation)Google Scholar
  3. [GGP08]
    Gehrke, M., Grigorieff, S., Pin, J.-É.: Duality and equational theory of regular languages. In: Aceto, L., Damgård, I., Goldberg, L.A., Halldórsson, M.M., Ingólfsdóttir, A., Walukiewicz, I. (eds.) ICALP 2008, Part II. LNCS, vol. 5126, pp. 246–257. Springer, Heidelberg (2008)CrossRefGoogle Scholar
  4. [Go96]
    Goncharov, S.S.: Countable Boolean Algebras and Decidability. Plenum, New York (1996)zbMATHGoogle Scholar
  5. [Han75]
    Hanf, W.: The boolean algebra of logic. Bull. Amer. Math. Soc. 20(4), 456–502 (1975)Google Scholar
  6. [Ke78]
    Ketonen, J.: The structure of countable Boolean algebras. Annals of Mathematics 108, 41–89 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  7. [LPS02]
    Lempp, S., Peretyat’kin, M., Solomon, R.: The Lindenbaum algebra of the theory of the class of all finite models. Journal of Mathematical Logic 2(2), 145–225 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  8. [Pin1?]
    Pin, J.-E.: Unpublished manuscript on regular languagesGoogle Scholar
  9. [Pip97]
    Pippenger, N.: Regular languages and Stone duality. Theory of Computing Systems 30(2), 121–134 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  10. [PP04]
    Perrin, D., Pin, J.-E.: Infinite Words. Pure and Applied Mathematics, vol. 141. Elsevier, Amsterdam (2004)zbMATHGoogle Scholar
  11. [Se91]
    Selivanov, V.L.: Universal Boolean algebras with applications. In: Abstracts of Int. Conf. in Algebra, Novosibirsk, p. 127 (1991) (in Russian)Google Scholar
  12. [Se92]
    Selivanov, V.L.: Hierarchies, Numerations, Index Sets. Handwritten Notes, 290 pp (1992)Google Scholar
  13. [Se03]
    Selivanov, V.L.: Positive structures. In: Barry Cooper, S., Goncharov, S.S. (eds.) Computability and Models, Perspectives East and West, pp. 321–350. Kluwer Academic/Plenum Publishers, New York (2003)Google Scholar
  14. [Si64]
    Sikorski, R.: Boolean Algebras. Springer, Berlin (1964)zbMATHGoogle Scholar
  15. [Str94]
    Straubing, H.: Finite automata, formal logic and circuit complexity. Birkhäuser, Boston (1994)CrossRefzbMATHGoogle Scholar
  16. [SY92]
    Szilard, A., Yu, S., Zhang, K., Shallit, J.: Characterizing Regular Languages with Polynomial Densities. In: Havel, I.M., Koubek, V. (eds.) MFCS 1992. LNCS, vol. 629, Springer, Heidelberg (1992)CrossRefGoogle Scholar
  17. [Th96]
    Thomas, W.: Languages, automata and logic. In: Handbook of Formal Language Theory, vol. B, pp. 133–191 (1996)Google Scholar
  18. [Yu97]
    Yu, S.: Regular Languages. In: Rozenberg, G., Salomaa, A. (eds.) A chapter of Handbook of Formal Languages. Springer, Heidelberg (1997)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2011

Authors and Affiliations

  • Victor Selivanov
    • 1
    • 2
  • Anton Konovalov
    • 3
  1. 1.A.P. Ershov Institute of Informatics SystemsSiberian Division Russian Academy of SciencesRussia
  2. 2.Novosibirsk State UniversityRussia
  3. 3.Institute of Informatics SystemsSiberian Division Russian Academy of SciencesRussia

Personalised recommendations